Gynecomastia: A Rare Adverse Effect of Methylphenidate in an Adolescent Boy
0
조회
0
다운로드
2
인용
0
참고문헌
키워드
초록
Gynecomastia is a benign condition developing in association with localized fat deposition and glandular tissue proliferation in the breast in males, and characterized by breast growth. Drug is one of the most important factors in the etiology of gynecomastia. Methylphenidate is a commonly preferred and well-tolerated drug in the treatment of attention deficit hyperactivity disorder in children and adolescents. Gynecomastia is an uncommon side-effect of methylphenidate use. We report a case of bilateral gynecomastia developing in a dose-dependent manner during methylphenidate monotherapy and resolving with discontinuation of medication in a 15-year-old patient with a history of a similar side-effect during previous use of the drug. To the best of our knowledge this is one of the few case reports of gynecomastia developing in association with methylphenidate.
Abstract
Gynecomastia is a benign condition developing in association with localized fat deposition and glandular tissue proliferation in the breast in males, and characterized by breast growth. Drug is one of the most important factors in the etiology of gynecomastia. Methylphenidate is a commonly preferred and well-tolerated drug in the treatment of attention deficit hyperactivity disorder in children and adolescents. Gynecomastia is an uncommon side-effect of methylphenidate use. We report a case of bilateral gynecomastia developing in a dose-dependent manner during methylphenidate monotherapy and resolving with discontinuation of medication in a 15-year-old patient with a history of a similar side-effect during previous use of the drug. To the best of our knowledge this is one of the few case reports of gynecomastia developing in association with methylphenidate.
참고문헌 (22)
- Barros AC, "Gynecomastia : physiopathology, evaluation and treatment", Sao Paulo Med J, 130, pp.187~197 (2012)
- Neyzi O, "Sexual maturation in Turkish boys", Ann Hum Biol, 2, pp.251~259 (1975)
- Bowman JD, "Drug‐induced gynecomastia", Pharmacotherapy, 32, pp.1123~1140 (2012)
- Braunstein GD, "Gynecomastia", N Engl J Med, 328, pp.490~495 (1993)
- Ensat F, "Unilateral gynecomastia in a prepubertal boy", Eur J Pediatr, 171, pp.197~ (2012)
- Coskun M, "Bilateral gynecomastia in a preadolescent boy while under treatment with methylphenidate and paroxetine", J Clin Psychopharmacol, 34, pp.537~538 (2014)
- Green WH, "Child and adolescent clinical psychopharmacology", pp.55~90 (2007), LWW
- Coskun M, "OROS methylphenidate-induced skin eruptions", J Child Adolesc Psychopharmacol, 19, pp.593~594 (2009)
- Kaya I, "Diffuse maculopapular rash with increasing dosage of methylphenidate", J Clin Psychopharmacol, 36, pp.106~107 (2016)
- Coskun M, "A report of two cases of sexual side effects with OROS methylphenidate", J Child Adolesc Psychopharmacol, 19, pp.477~479 (2009)
- Coşkun M, "Methylphenidate induced obsessive-compulsive symptoms treated with sertraline", Klin Psikofarmakol Bulteni-Bull Clin Psychopharmacol, 21, pp.274~ (2011)
- Coskun M, "Tactile and visual hallucinations in a child with methylphenidate and fluoxetine combination", J Clin Psychopharmacol, 28, pp.723~725 (2008)
- Coskun M, "Painful muscle cramps possibly associated with withdrawal from methylphenidate", J Child Adolesc Psychopharmacol, 26, pp.658~659 (2016)
- Adak I, "Methylphenidate-induced hyperhidrosis in an adolescent boy", Anatol Clin J Med Sci, 22, pp.50~52 (2017)
- Coskun M, "Excessive and frequent menstrual bleeding with methylphenidate in an adolescent girl with attention-deficit hyperactivity disorder", J Clin Psychopharmacol, 37, pp.637~639 (2017)
- Naranjo CA, "A method for estimating the probability of adverse drug reactions", Clin Pharmacol Ther, 30, pp.239~245 (1981)
- Arslan S, "Jinekomastisi olan ergenlerde psikopatoloji benlik saygısı ve beden algısı erzurum: child and adolescent psychiatry", pp.2015
- Nuzzi LC, "Psychosocial impact of adolescent gynecomastia : a prospective case-control study", Plast Reconstr Surg, 131, pp.890~896 (2013)
- Ismail AA, "Endocrinology of gynaecomastia", Ann Clin Biochem, 38, pp.596~607 (2001)
- Braunstein GD, "Gynecomastia", Curr Ther Endocrinol Metab, 6, pp.401~404 (1997)
- Biro FM, "Hormonal studies and physical maturation in adolescent gynecomastia", J Pediatr, 116, pp.450~455 (1990)
- Adriani W, "Short‐term effects of adolescent methylphenidate exposure on brain striatal gene expression and sexual", endocrine parameters in male rats, 2006, pp.1074, 52~73
